Alert archive / Washington / Gale Warnings in 2017

Gale Warning 12, NWS Seattle, WA

February 10, 2017

NWS Seattle, WA issued this gale warning at Feb 10, 2017, 9:47 AM PST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 10, 2017, 9:47 AM PST (17:47 UTC)
Expired
Feb 10, 2017, 2:47 PM PST
In force
5 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

939 
WHUS76 KSEW 101747
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
947 AM PST FRI FEB 10 2017

PZZ150-170-110200-
/O.UPG.KSEW.SC.Y.0023.000000T0000Z-170211T1200Z/
/O.NEW.KSEW.GL.W.0012.170210T1747Z-170210T2300Z/
/O.NEW.KSEW.SC.Y.0024.170210T2300Z-170211T1200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
947 AM PST FRI FEB 10 2017

...GALE WARNING IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM
PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. A SMALL CRAFT
ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN
EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM PST SATURDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...SOUTH 25 TO 35 KNOTS BECOMING WEST 20 TO 30 KNOTS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-110200-
/O.UPG.KSEW.SC.Y.0023.000000T0000Z-170211T0600Z/
/O.NEW.KSEW.GL.W.0012.170210T1747Z-170210T2300Z/
/O.NEW.KSEW.SC.Y.0024.170210T2300Z-170211T1200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
947 AM PST FRI FEB 10 2017

...GALE WARNING IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM
PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. A SMALL CRAFT
ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN
EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM PST SATURDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...SOUTH 25 TO 35 KNOTS BECOMING WEST BEFORE NOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ153-156-173-176-110200-
/O.EXT.KSEW.GL.W.0009.000000T0000Z-170210T2300Z/
/O.EXT.KSEW.SC.Y.0023.170210T2300Z-170211T1200Z/
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
947 AM PST FRI FEB 10 2017

...GALE WARNING NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
4 AM PST SATURDAY...

* WINDS...SOUTHWEST TO WEST 25 TO 40 KNOTS EASING TO 20 TO 30 
  KNOTS THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-110200-
/O.CON.KSEW.GL.W.0009.000000T0000Z-170211T0600Z/
ADMIRALTY INLET-
947 AM PST FRI FEB 10 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WIND...SOUTH 25 TO 35 KNOTS BECOMING NORTHWEST EARLY THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ135-110200-
/O.CON.KSEW.GL.W.0010.000000T0000Z-170211T0200Z/
PUGET SOUND AND HOOD CANAL-
947 AM PST FRI FEB 10 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

* WINDS...SOUTH 25 TO 35 KNOTS BECOMING SOUTHWEST THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ131-110200-
/O.CON.KSEW.GL.W.0011.000000T0000Z-170211T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
947 AM PST FRI FEB 10 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY...

* WIND...EAST 15 TO 25 KNOTS BECOMING WEST 30 TO 40 KNOTS BEFORE
  NOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ132-110200-
/O.CON.KSEW.GL.W.0009.000000T0000Z-170211T1200Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
947 AM PST FRI FEB 10 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY...

* WINDS...SOUTH 25 TO 35 KNOTS BECOMING WEST 30 TO 40 KNOTS AROUND
  NOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ133-110200-
/O.CON.KSEW.GL.W.0009.000000T0000Z-170211T0600Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
947 AM PST FRI FEB 10 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WIND...SOUTH 25 TO 35 KNOTS...BECOMING SOUTHWEST EARLY IN THE 
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ110-110200-
/O.EXT.KSEW.RB.Y.0003.000000T0000Z-170212T0000Z/
GRAYS HARBOR BAR-
947 AM PST FRI FEB 10 2017

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 4 PM PST
SATURDAY...

* WAVES/SEAS...COMBINED SEAS 14 TO 18 FEET TODAY SUBSIDING TO 10
  TO 12 FEET TONIGHT. BAR CONDITIONS SEVERE TODAY BECOMING ROUGH
  TONIGHT.

* FIRST EBB...AROUND 4 PM THIS AFTERNOON. VERY STRONG.

* SECOND EBB...AROUND 445 AM SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$


WWW.WEATHER.GOV
1 follow-up statement
583 
WHUS76 KSEW 102247
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
247 PM PST FRI FEB 10 2017

PZZ130-150-170-110700-
/O.CAN.KSEW.GL.W.0012.000000T0000Z-170210T2300Z/
/O.EXT.KSEW.SC.Y.0024.170210T2247Z-170211T1200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
247 PM PST FRI FEB 10 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST SATURDAY...
...GALE WARNING IS CANCELLED...

* WINDS...WEST WIND 15 TO 30 KNOTS...EASING TO 15 TO 25 KNOTS
  AFTER MIDNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ153-156-173-176-110700-
/O.CAN.KSEW.GL.W.0009.000000T0000Z-170210T2300Z/
/O.EXT.KSEW.SC.Y.0023.170210T2247Z-170211T1200Z/
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
247 PM PST FRI FEB 10 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST SATURDAY...
...GALE WARNING IS CANCELLED...

* WINDS...SOUTHWEST TO WEST 20 TO 30 KNOTS...EASING TO 15 TO 25
  KNOTS BY MIDNIGHT. WIND WAVES 2 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ135-110700-
/O.EXT.KSEW.GL.W.0010.000000T0000Z-170211T0300Z/
/O.EXB.KSEW.SC.Y.0023.170211T0300Z-170211T1100Z/
PUGET SOUND AND HOOD CANAL-
247 PM PST FRI FEB 10 2017

...GALE WARNING NOW IN EFFECT UNTIL 7 PM PST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 3 AM
PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 3 AM PST
SATURDAY. 

* WINDS...SOUTHWEST TO WEST 20 TO 35 KNOTS EASING TO 15 TO 25
  KNOTS LATER THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132-110700-
/O.EXT.KSEW.GL.W.0009.000000T0000Z-170211T1100Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
247 PM PST FRI FEB 10 2017

...GALE WARNING NOW IN EFFECT UNTIL 3 AM PST SATURDAY...

* WINDS...WEST 30 TO 45 KNOTS...EASING TO 25 TO 35 KNOTS BY MIDNIGHT.
  WIND WAVES 5 TO 8 FEET...SUBSIDING TO 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ131-110700-
/O.EXT.KSEW.GL.W.0011.000000T0000Z-170211T1100Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
247 PM PST FRI FEB 10 2017

...GALE WARNING NOW IN EFFECT UNTIL 3 AM PST SATURDAY...

* WIND...WEST 30 TO 45 KNOTS...EASING TO 25 TO 35 BY MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ133-134-110700-
/O.CON.KSEW.GL.W.0009.000000T0000Z-170211T0600Z/
/O.EXB.KSEW.SC.Y.0023.170211T0600Z-170211T1200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
247 PM PST FRI FEB 10 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM
PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST
SATURDAY. 

* WINDS...SOUTHWEST TO WEST 25 TO 40 KNOTS EASING TO 15 TO 30
  KNOTS BY MIDNIGHT. WIND WAVES 4 TO 7 FEET...SUBSIDING TO 2 TO 5
  FEET. HIGHEST WINDS AND WAVES CLOSER TO THE EAST ENTRANCE TO THE
  STRAIT OF JUAN DE FUCA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-110700-
/O.EXT.KSEW.RB.Y.0003.000000T0000Z-170212T0200Z/
GRAYS HARBOR BAR-
247 PM PST FRI FEB 10 2017

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 6 PM PST
SATURDAY...

* WAVES/SEAS...COMBINED SEAS 14 TO 18 FEET TODAY SUBSIDING TO 10 
  TO 12 FEET TONIGHT. BAR CONDITIONS SEVERE TODAY BECOMING ROUGH 
  TONIGHT. 

* FIRST EBB...AROUND 4 PM THIS AFTERNOON. VERY STRONG.

* SECOND EBB...AROUND 445 AM SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$


WWW.WEATHER.GOV

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Feb 10, 3:14 AM PST, 6 hours 33 minutes earlier.

Area forecast discussion, Feb 10, 3:14 AM PST, 6 hours 33 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
314 AM PST Fri Feb 10 2017

.SYNOPSIS...A vigorous trough will bring windy showery weather to
Western Washington today with snow in the mountains. There will
also be minor coastal flooding along the inland waters, and some
river flooding will continue. A few showers will linger Saturday,
but an upper ridge will build into the region for dry weather
Sunday through Tuesday. A front will reach the area Wednesday.

&&

.SHORT TERM...Strong southwest flow aloft continues over Western
Washington early this morning, ahead of the upper trough offshore
centered near 46N/127W. The air mass is weakly unstable and moist
-- especially below 8000 ft or so -- with scattered showers
across the area. Temperatures were in the 40s at 3 am with winds
locally gusting to 25 to 35 mph at the coast and in the north
interior.

The offshore trough will move across the forecast area today,
bringing windy and showery weather. Its 994 mb surface low will
weaken to around 1000 mb as it tracks across the south end of
Vancouver Island late this morning and into southwest British
Columbia this afternoon. We can expect sustained winds 20 to 35
mph with gusts 40 to 50 mph, peaking midday and gradually easing
late in the day. A wind advisory is in effect for most of the
lowland zones.

The snow level will be 2500 to 3000 ft today, and the Cascades
should receive 4 to 11 inches of new snow. A winter weather
advisory is in effect. For the lowlands it will be a showery day,
probably with a weak Puget Sound convergence zone in the north
Puget Sound region. There should be 0.25 to 0.50 inch of rain at
the coast, but parts of the interior lowlands -- including most of
the Seattle area -- should get less than 0.10 inch of rain today.

The upper trough will move quickly east of the Cascades tonight,
and the flow aloft over Western Washington will veer to northwest
ahead of a large offshore upper ridge. Showers and winds will
decrease overnight. The air mass will cool, with overnight lows in
the 30s and patchy fog forming overnight.

The upper ridge will move inside 130W on Saturday. Skies should be
generally cloudy to start the day with patchy morning fog, but the
interior lowlands at least should have a partly sunny afternoon.
There is a chance of showers, but any precipitation over the
lowlands will be light and spotty. The mountains could get another
inch or so of snow, and the snow level will be 1500 to 2000 ft.

The upper ridge will build somewhat as it moves into the Pacific
Northwest Saturday night and Sunday, and this should be a period
of dry weather. Sunday should be a mostly sunny day, and slightly
warmer with highs in the mid 40s to lower 50s. McDonnal

.LONG TERM...The upper ridge will shift further inland Sunday
night and Monday, with weak low level offshore flow developing. It
will be another dry day, mostly sunny to partly sunny, and a
couple degrees warmer yet. Longer range models differ on when wet
weather will return to the forecast area. The new GFS run shows
some showers developing over the region Monday night, prior to the
arrival of more widespread frontal precipitation late Tuesday
through Wednesday. Other models keep the weather basically dry
until the front moves in Tuesday night and Wednesday. For now we
are discounting the outlying GFS solution. This will be a fairly
warm system with the snow level around 6000 ft. Thursday will
probably have some rain too. McDonnal

&&

.AVIATION...Strong S/SW flow will continue today with scattered
showers across the area. The air mass is moist and slightly
unstable with MVFR to low-end VFR conditions. Expect strong winds
at the surface with gusts to 40 kt possible, mainly this morning
and afternoon. Showers will taper off and winds will ease tonight
as this system exits. A ridge will bring drier weather late
tonight and Saturday. 33

KSEA...Showers in the vicinity today with cigs 2500-5000ft. S/SW
winds increasing this morning and afternoon with gusts to 30-40
kt possible. Winds easing this evening by 03-06z. 33

&&

.MARINE...The combination of high astronomical tide and low
pressure will result in 1-1.5ft tidal anomalies early this morning
for the interior coastlines - a Coastal Flood Advisory is in
effect.

A deep surface trough and associated 990-995 mb surface low will
shift inland this morning followed by a period of strong onshore
flow. Gales are likely across most waters. Winds will ease tonight
as this system weakens and exits. High pressure will bring
lighter winds on Saturday. The flow will turn offshore on Sunday
and continue through early next week. 33

&&

.HYDROLOGY...Hydrologically significant rainfall not
expected today with just some showers in the area and low snow
levels. The upper reaches of the rivers have crested with
the crest moving downstream to the lower reaches of most rivers
today. The exception will be the slow moving Chehalis where the
flood crest will not reach Grays Harbor until Saturday afternoon.

Flood warnings for the Deschutes and Newaukum rivers will come down
later this morning with the warnings coming down for the
Skookumchuck and White tonight into Saturday morning. The Chehalis
downstream from Centralia will crest late tonight into Saturday with
the flood warnings at Grand Mound and Porter continuing into late
Saturday night and Sunday. The notoriously slow receding Skokomish
will drop below flood stage on Saturday.

Once this round of flooding comes to an end this weekend no
additional flooding is expected next week. Felton

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Wind Advisory until 3 PM PST this afternoon for Bellevue and
     Vicinity-Bremerton and Vicinity-Everett and Vicinity-Hood
     Canal Area-Seattle and Vicinity-Southwest Interior-Tacoma
     Area.

     Coastal Flood Advisory until 9 AM PST this morning for Admiralty
     Inlet Area-Bremerton and Vicinity-Everett and Vicinity-Hood
     Canal Area-San Juan County-Seattle and Vicinity-Southwest
     Interior-Tacoma Area-Western Skagit County-Western Whatcom
     County.

     Flood Watch through this evening for Cascades of Pierce and
     Lewis Counties-Southwest Interior.

     Winter Weather Advisory until 6 PM PST this evening for Cascades
     of Pierce and Lewis Counties-Cascades of Snohomish and King
     Counties-Cascades of Whatcom and Skagit Counties.

     Flood Watch from this evening through Saturday evening for
     Central Coast-Lower Chehalis Valley Area.

     Wind Advisory until noon PST today for Central Coast.

     Wind Advisory until 8 PM PST this evening for Admiralty Inlet
     Area-Eastern Strait of Juan de Fuca.

     Wind Advisory until 9 AM PST this morning for North Coast.

PZ...Small Craft Advisory for rough bar until 4 AM PST Saturday for
     Grays Harbor Bar.

     Small Craft Advisory from noon today to 4 AM PST Saturday for
     Coastal Waters From James Island To Point Grenville 10 To
     60 Nm-Coastal Waters From James Island To Point Grenville
     Out 10 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater 10 To 60 Nm-Coastal Waters From Point Grenville
     To Cape Shoalwater Out 10 Nm.

     Gale Warning until noon PST today for Coastal Waters From James
     Island To Point Grenville 10 To 60 Nm-Coastal Waters From
     James Island To Point Grenville Out 10 Nm-Coastal Waters
     From Point Grenville To Cape Shoalwater 10 To 60 Nm-Coastal
     Waters From Point Grenville To Cape Shoalwater Out 10 Nm.

     Small Craft Advisory from 6 AM this morning to 4 AM PST Saturday
     for Coastal Waters From Cape Flattery To James Island 10 To
     60 Nm-Coastal Waters From Cape Flattery To James Island Out
     10 Nm.

     Gale Warning until 6 AM PST early this morning for Coastal
     Waters From Cape Flattery To James Island 10 To 60 Nm-
     Coastal Waters From Cape Flattery To James Island Out 10 Nm.

     Gale Warning until 4 AM PST Saturday for Central U.S. Waters
     Strait Of Juan De Fuca-East Entrance U.S. Waters Strait Of
     Juan De Fuca.

     Gale Warning until 10 PM PST this evening for Admiralty Inlet-
     Northern Inland Waters Including The San Juan Islands.

     Small Craft Advisory until 10 PM PST this evening for West
     Entrance U.S. Waters Strait Of Juan De Fuca.

     Gale Warning until 6 PM PST this evening for Puget Sound and
     Hood Canal.

&&

www.weather.gov/seattle

You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.html

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 8:59 PM PSTGale WarningSEW24 hr
Feb 10, 2:14 AM PSTRiver Flood WarningSEWGrays Harbor3 days
Feb 10, 2:14 AM PSTRiver Flood WarningSEWLewis20 hr
Feb 10, 3:11 AM PSTWinter Weather AdvisorySEW15 hr
Feb 10, 9:21 AM PSTWind AdvisorySEW3 hr
Feb 10, 9:24 AM PSTCoastal Flood AdvisorySEW5 hr
Feb 10, 9:47 AM PSTSmall Craft AdvisorySEW17 hr
Feb 10, 11:48 AM PSTRiver Flood WarningSEWLewis23 hr

Nearby

Gale Warnings in Washington, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.